Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 11, 2007, 7:11 AM MDT for 8 counties in New Mexico. It took effect at Apr 11, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2007, 7:11 AM MDT (13:11 UTC)
- In effect from
- Apr 11, 2007, 12:00 PM MDT
- Expired
- Apr 11, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 111311 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 711 AM MDT WED APR 11 2007 ...RED FLAG WARNING TODAY FROM NOON TO 8 PM MDT THIS EVENING... .AMPLE HEATING UNDER CLEAR SKIES WILL ALLOW BREEZY WESTERLY DOWNSLOPE SURFACE WINDS OF 20 TO 25 MPH TO MIX DOWN TO THE SURFACE THIS AFTERNOON WHICH WILL IN TURN CAUSE MORE DRYING PERMITTING HUMIDITY LEVELS TO DROP TO 15% OR LOWER. FIRE DANGER REMAINS HIGH. NMZ110>112-112115- /O.NEW.KEPZ.FW.W.0008.070411T1800Z-070412T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 711 AM MDT WED APR 11 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. .ALTHOUGH NO MAJOR SYSTEM WILL AFFECT THE AREA TODAY...MINOR DISTURBANCES IN THE WINDS ALOFT WILL MOVE OVER SOUTHERN NEW MEXICO TODAY ALLOWING STRONGER WESTERLY WINDS ALOFT TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON CAUSING MORE DRYING IN THE WARNED AREA WHICH REMAINS IN A HIGH FIRE DANGER. WEST WINDS OF 20 TO 25 MPH ALONG WITH HUMIDITIES OF 15% OR LESS ARE EXPECTED IN THE AFTERNOON INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 20 NOVLAN
1 follow-up statement
000 WWUS84 KEPZ 111332 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 732 AM MDT WED APR 11 2007 ...RED FLAG WARNING TODAY FROM NOON TO 8 PM MDT THIS EVENING... .AMPLE HEATING UNDER CLEAR SKIES WILL ALLOW BREEZY WESTERLY DOWNSLOPE SURFACE WINDS OF 20 TO 25 MPH TO MIX DOWN TO THE SURFACE THIS AFTERNOON WHICH WILL IN TURN CAUSE MORE DRYING PERMITTING HUMIDITY LEVELS TO DROP TO 15% OR LOWER. FIRE DANGER REMAINS HIGH. NMZ111-112-112145- /O.NEW.KEPZ.FW.A.0004.070412T1800Z-070413T0200Z/ /O.CON.KEPZ.FW.W.0008.070411T1800Z-070412T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 732 AM MDT WED APR 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. .ALTHOUGH NO MAJOR SYSTEM WILL AFFECT THE AREA TODAY...MINOR DISTURBANCES IN THE WINDS ALOFT WILL MOVE OVER SOUTHERN NEW MEXICO TODAY ALLOWING STRONGER WESTERLY WINDS ALOFT TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON CAUSING MORE DRYING IN THE WARNED AREA WHICH REMAINS IN A HIGH FIRE DANGER. WEST WINDS OF 20 TO 25 MPH ALONG WITH HUMIDITIES OF 15% OR LESS ARE EXPECTED IN THE AFTERNOON INTO THE EARLY EVENING HOURS. A STRONG SYSTEM FROM THE PACIFIC NORTHWEST WILL START TO MOVE INTO NEW MEXICO ON THURSDAY WITH WESTERLY WINDS BY AFTERNOON INCREASING TO 30 TO 40 MPH WITH SOME GUSTS TO 50 MPH OR MORE. HUMIDITY LEVELS WILL REMAIN BELOW 15%. FIRE DANGER WILL CONTINUE AT THE HIGH LEVEL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ110-112145- /O.CON.KEPZ.FW.W.0008.070411T1800Z-070412T0200Z/ SOUTHWEST MOUNTAINS- 732 AM MDT WED APR 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... .FIRE WEATHER WATCH FOR THE SOUTHWEST AND SOUTH LOWLANDS THURSDAY AFTERNOON. FOR WEDNESDAY...WEST WINDS BECOMING BY AFTERNOON 20 TO 25 MPH WITH HUMIDITIES OF 15% OR LESS. FIRE DANGER REAMINS HIGH FOR THURSDAY FOR THE LOWLANDS BELOW 7000 FEET...WEST TO SOUTHWEST WINDS BY AFTERNOON OF 30 TO 40 MPH WITH GUSTS TO 50 MPH AND HUMIDITIES LESS THAN 15%. FIRE DANGER REMAINS HIGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 20 NOVLAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:00 AM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 11, 3:00 AM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 300 AM MDT WED APR 11 2007 .SYNOPSIS... UPPER LEVEL DISTURBANCES AND LOW PRESSURE WILL BRING PERIODS OF STRONG GUSTY WINDS AND BLOWING SAND AND DUST TO SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH THE FORECAST PERIOD. && .DISCUSSION... LATEST MODEL OUTPUT STILL INDICATES PATTERN FAVORABLE FOR PERIODS OF HIGH WINDS INTO NEXT WEEK AS STRONG UPPER TROUGHS MOVES ACROSS THE SOUTHWESTERN UNITED STATES. ZONAL FLOW WILL EXIST TODAY WITH ONLY WEAK EMBEDDED WAVES ALOFT BUT AIR MASS WILL BE WARM AND DRY WITH MIXING HEIGHTS TO 600 MB. THUS WINDS WILL STILL BE BREEZY THIS AFTERNOON. HOWEVER STRONG UPPER LOW EXPECTED TO MOVE INTO WESTERN ARIZONA THURSDAY AFTERNOON AND CONTINUE ACROSS NEW MEXICO FRIDAY MORNING. ATTENDANT DYNAMICS WILL INDUCE RATHER STRONG SURFACE LEE CYCLONE FORMATION OVER TEXAS PANHANDLE REGION THURSDAY NIGHT WITH SURFACE TO MID LEVEL GRADIENTS INCREASING. STRONGEST DYNAMIC LIFT VIA PVA WILL OCCUR OVERNIGHT AND EARLY FRIDAY MORNING AND THUS WILL NOT CONCUR ANYWHERE NEAR PEAK HEATING AND MIXING. DESPITE THIS MIXING HEIGHTS WILL BE NEAR 570 MB THURSDAY AFTERNOON SUGGESTING WIND ADVISORY MAY BE NEEDED TOMORROW AFTERNOON AND POSSIBLY THURSDAY NIGHT AND FRIDAY. COOLING ALOFT ASSOCIATED WITH LOW WILL ALSO MAKE AIR MASS WEAKLY UNSTABLE WITH SLIGHT THREAT OF RAIN OVER MOUNTAIN AREAS. FINALLY...COLD FRONTAL PASSAGE EARLY FRIDAY SHOULD LOWER TEMPS BELOW NORMAL FRIDAY AND SATURDAY. SHORT WAVE RIDGE WILL MOVE ACROSS AREA SATURDAY WITH LIGHTER WINDS AND DRY WEATHER. HOWEVER LATEST GFS FORECASTS DEEPENING/AMPLIFYING UPPER LOW/TROUGH MOVING THROUGH GREAT BASIN INTO NORTHERN ARIZONA SUNDAY BEFORE PUSHING INTO NEW MEXICO MONDAY. AS SYSTEM APPROACHES ANOTHER LEE CYCLONE WILL DEVELOP TO THE NORTHEAST WITH INCREASING GRADIENTS INDUCING ANOTHER PERIOD OF HIGH WINDS EARLY NEXT WEEK. && .AVIATION... VFR CONDITIONS THROUGH THURSDAY MORNING. A FEW AREAS OF MVFR VISIBILITIES IN BLOWING SAND AND DUST THURSDAY AFTERNOON. MODERATE OR GREATER TURBULENCE OVER MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 81 57 82 57 72 / 0 0 0 0 0 SIERRA BLANCA TX 76 50 77 53 71 / 0 0 0 0 0 LAS CRUCES 80 50 81 53 72 / 0 0 0 0 10 ALAMOGORDO 79 49 80 51 70 / 0 0 0 0 10 CLOUDCROFT 56 33 57 31 48 / 0 0 0 10 20 TRUTH OR CONSEQUENCES 79 48 79 47 71 / 0 0 10 10 10 SILVER CITY 71 44 71 39 62 / 0 0 10 20 20 DEMING 80 48 81 50 72 / 0 0 0 0 10 LORDSBURG 78 47 79 46 71 / 0 0 0 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Apr 11, 4:05 AM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 405 AM MDT WED APR 11 2007 NMZ022>025-030>032-TXZ055-056-121330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 405 AM MDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEST WINDS WILL GUST TO NEAR 35 MPH THIS AFTERNOON WITH ISOLATED AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY THURSDAY AFTERNOON THROUGH FRIDAY WITH WEST TO NORTHWEST WINDS GUSTING UP TO 50 MPH. SCATTERED AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES FALLING UNDER A MILE IN A FEW LOCATIONS. POSSIBLY WINDY AGAIN WITH AREAS OF BLOWING DUST ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:32 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 24 hr |
| Apr 11, 3:39 PM MDT | Wind Advisory | EPZ | 32 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.